Psycho-Babble Medication Thread 1069757

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Schizoaffective

Posted by Eve50 on August 14, 2014, at 12:53:22

My son was diagnosed with Schizoaffective disorder last year. He was prescribed Saphris (10 mg) and Celexa (20 mg). The medication worked but he became non-compliant. He was hospitalized and prescribed Risperadone (injection). The doctor made a mistake and increase the dose and then lower the dose; he was hospitalized again in February. Subsequently, he was placed on Invega Sustenna, which appeared to be working until two months ago. He is now hospitalized again and the doctor just started him on Zyprexa (10 mg) and plans to continue the Invega Sustenna (254mg). My son is depressed, hearing voices, poverty of speech, and apathetic. The Zyprexa is making him sleepy but he was already oversleeping. I guess I want to know others' experiences regarding this diagnosis and anti-psychotic medication.

 

Re: Schizoaffective Eve50

Posted by Phillipa on August 14, 2014, at 14:54:26

In reply to Schizoaffective, posted by Eve50 on August 14, 2014, at 12:53:22

Glad you posted on this board. Hopefully you will get a lot of responses and help. Phillipa

 

Re: Schizoaffective

Posted by vbs on August 14, 2014, at 16:00:14

In reply to Re: Schizoaffective Eve50, posted by Phillipa on August 14, 2014, at 14:54:26

I have schizoaffective disorder and get a once-monthly injection of Invega Sustenna 254 mg. I guess I function okay enough. I hear voices sometimes, especially when I drink or smoke pot. I'm trying to quit. So far so good. I think I'm over compliant with my Latuda. I sometimes take more than I should because I hate the voices. Well I'm tired. More later perhaps. Your son isn't alone. Peace.

~vbs

 

Re: Schizoaffective

Posted by Christ_empowered on August 14, 2014, at 20:18:42

In reply to Re: Schizoaffective, posted by vbs on August 14, 2014, at 16:00:14

I have Bipolar I w/psychotic features. Not much different from schizoaffective.

I do well with 30mgs Abilify and 2 anticonvulsant type "mood-stabilizers"....Lamictal 100mgs and Trileptal 1200mgs. When I need it, I take an additional 2mgs Risperdal at night.

Good luck to you! And do consider a mood stabilizer. It doesn't have to be Depakote, although Depakote is really popular.

 

Re: Schizoaffective Eve50

Posted by phidippus on August 16, 2014, at 14:56:02

In reply to Schizoaffective, posted by Eve50 on August 14, 2014, at 12:53:22

Invega can cause depression. Maybe a switch to an antipsycchotic with antidepressant qualities would help: Abilify, Geodon or Latuda.

If he's too sleepy on the Zyprexa I'd switch him to something else.

Why is he on two antipsychotics anyway?

Eric

 

Re: Schizoaffective

Posted by Lamdage22 on August 17, 2014, at 14:25:33

In reply to Re: Schizoaffective Eve50, posted by phidippus on August 16, 2014, at 14:56:02

Does it need to be Zyprexa? Your son is so young...

Why not Seroquel?

It is "the golden Standard" i would say. Better side effect profile.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.